Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 772, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 10, 2017, 4:34 PM CDT for Blaine County, Canadian County, Kingfisher County, Oklahoma. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2017, 4:34 PM CDT (21:34 UTC)
- Expired
- Aug 10, 2017, 5:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 60.0 mph
Counties Blaine County, OK, Canadian County, OK, Kingfisher County, OK
The radar
The Norman radar (KTLX), 92 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 4:40 PM CDT | TSTM WND DMG | Loyal, OK | LARGE ALUMINUM SHED DESTROYED. FROM KFOR TV. |
| Aug 10, 5:10 PM CDT | TSTM WND GST 59 | Okarche, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 2:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 335 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
584
WUUS54 KOUN 102134
SVROUN
OKC011-017-073-102215-
/O.NEW.KOUN.SV.W.0772.170810T2134Z-170810T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
434 PM CDT THU AUG 10 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Kingfisher County in central Oklahoma...
Central Blaine County in northwestern Oklahoma...
Northwestern Canadian County in central Oklahoma...
* Until 515 PM CDT
* At 432 PM CDT, a large severe thunderstorms was located 6 miles
northwest of Dover, moving southeast at 20 mph. This storm is
capable of producing tennis ball size hail. This was the part of a
line of severe storms located along a line extending from 5 miles
northeast of Loyal to 6 miles west of Greenfield, moving southeast
at 20 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Watonga, Kingfisher, Geary, Okarche, Cashion, Calumet, Dover,
Greenfield, Loyal and Omega.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3597 9767 3580 9767 3550 9826 3553 9831
3555 9831 3555 9833 3577 9863 3578 9862
3612 9803
TIME...MOT...LOC 2132Z 301DEG 17KT 3602 9803 3576 9848
HAIL...2.50IN
WIND...60MPH
$$
..speg.2 follow-up statements
252
WWUS54 KOUN 102153
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
453 PM CDT THU AUG 10 2017
OKC011-017-073-102215-
/O.CON.KOUN.SV.W.0772.000000T0000Z-170810T2215Z/
Kingfisher OK-Blaine OK-Canadian OK-
453 PM CDT THU AUG 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR KINGFISHER...CENTRAL BLAINE AND NORTHWESTERN CANADIAN COUNTIES...
At 453 PM CDT, severe thunderstorms were located along a line
extending from near Dover to 3 miles south of Greenfield, moving
southeast at 30 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Watonga, Kingfisher, Geary, Okarche, Cashion, Calumet, Dover,
Greenfield, Loyal and Omega.
This includes Interstate 40 between mile markers 105 and 110.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3597 9767 3580 9767 3550 9826 3553 9831
3555 9831 3555 9833 3577 9863 3578 9862
3612 9803
TIME...MOT...LOC 2153Z 315DEG 28KT 3595 9792 3567 9837
HAIL...1.00IN
WIND...70MPH
$$
..speg.734
WWUS54 KOUN 102202 CCA
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
502 PM CDT THU AUG 10 2017
OKC011-017-073-102215-
/O.COR.KOUN.SV.W.0772.000000T0000Z-170810T2215Z/
Kingfisher OK-Blaine OK-Canadian OK-
502 PM CDT THU AUG 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR KINGFISHER...CENTRAL BLAINE AND NORTHWESTERN CANADIAN COUNTIES...
At 501 PM CDT, severe thunderstorms were located along a line
extending from 3 miles northeast of Kingfisher to 4 miles southwest
of Okarche to near Geary, moving southeast at 35 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Watonga, Kingfisher, Geary, Okarche, Cashion, Calumet, Dover,
Greenfield, Loyal and Omega.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3597 9767 3580 9767 3550 9826 3553 9831
3555 9831 3555 9833 3577 9863 3578 9862
3612 9803
TIME...MOT...LOC 2153Z 303DEG 32KT 3595 9792 3567 9837
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
..speg.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:29 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 10, 2:29 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Norman OK 229 PM CDT Thu Aug 10 2017 .DISCUSSION... Will keep this short as strong storms are already ongoing. In the broad sense, it is likely that we will experience a couple of rounds of thunderstorms today and overnight. But the specifics are still a little in question. The current storms in northwest Oklahoma have lost a little punch as they moved in from the Oklahoma panhandle. But they are moving into an area of much higher surface based CAPE, so we expect some regeneration. Meanwhile, additional storms are in the process of developing in western Kansas, which may evolve into the main show tonight. And now the last few runs of the HRRR have also been signaling the possibility of storms in the southwest this evening as well. Will not get too tricky on timing but have kept broad high POPs across much of the area, and expanded them farther south with the HRRR trends. Meanwhile, it appears we will remain in a relatively active pattern with west-northwest flow aloft and waves moving into the upper Midwest and the northern and central Plains. Highest rain chances will be northeast, while still generally drier and warmer southwest. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 72 85 71 85 / 80 60 60 60 Hobart OK 72 89 73 89 / 50 30 40 50 Wichita Falls TX 75 97 76 95 / 30 20 20 40 Gage OK 67 81 68 83 / 70 30 60 60 Ponca City OK 69 84 69 83 / 80 60 40 50 Durant OK 74 95 74 90 / 20 40 40 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 99/99
Hazardous weather outlook, Aug 10, 12:02 PM CDT, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1202 PM CDT Thu Aug 10 2017 OKZ004>048-050>052-TXZ083>090-111715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1202 PM CDT Thu Aug 10 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is an Enhanced Risk of severe thunderstorms across mainly northwest Oklahoma, with Slight and Marginal Risks covering the rest of the state and a small part of north Texas. Location... The Enhanced Risk covers locations north and west of a line extending from Sayre and Elk City, to El Reno, to Enid and Cherokee. This includes the cities of Woodward, Alva, Enid, Clinton, and Weatherford. A Slight Risk covers locations farther south and east and covers locations north of Mangum and Hobart, Purcell and Wetumka. The Marginal Risk covers locations near and north of Quanah and Wichita Falls, Texas, eastward along the Red River. Timing... There could be two rounds of potentially severe weather. The first will be from 1 pm to 6 pm primarily in the Enhanced Risk area. The second round, and more intense storms, are expected in the 7 pm to 4 am timeframe in the Enhanced and Slight Risk areas. Primary storm movement will be from northwest to southeast. Impacts... Golfball size hail and damaging winds to 65 mph will be the main concern with the storms this afternoon and early evening. Smaller hail and winds to 75 mph will be the concerns later in the evening and overnight. High rain totals, which could lead to flooding and flash flooding, will be a concern this evening and overnight. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations this evening into tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Heavy Rain/Flooding... Thunderstorms may produce heavy rainfall across the area Friday through early next week. Several inches of rainfall may occur across parts of Oklahoma which may result in flooding. .Thunderstorms... Thunderstorms will be possible each day. A few strong to severe thunderstorms with damaging winds will be possible at times, but widespread significant severe weather is not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. BRB/11
In the hours before
Special weather statement, Aug 10, 3:15 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
315 PM CDT THU AUG 10 2017
OKZ005-010-011-102045-
Major OK-Woodward OK-Woods OK-
315 PM CDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR western Major...east central
Woodward and southeastern Woods Counties Until 345 PM CDT...
AT 314 PM CDT, strong thunderstorms were along a line extending from
3 miles north of Waynoka to 6 miles north of Chester, moving
southeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3658 9856 3617 9860 3616 9886 3627 9899
3674 9895
TIME...MOT...LOC 2014Z 307DEG 22KT 3663 9889 3631 9892
..speg.Special weather statement, Aug 10, 3:29 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
329 PM CDT THU AUG 10 2017
OKZ017-018-102100-
Kingfisher OK-Blaine OK-
329 PM CDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kingfisher and
northeastern Blaine Counties Until 400 PM CDT...
AT 327 PM CDT, a strong thunderstorm was located near Okeene, moving
east at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3616 9791 3592 9794 3601 9836 3617 9834
3617 9822
TIME...MOT...LOC 2027Z 277DEG 22KT 3610 9827
..speg.Special weather statement, Aug 10, 3:55 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 355 PM CDT THU AUG 10 2017 OKZ023-027-102130- Grady OK-Caddo OK- 355 PM CDT THU AUG 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR west central Grady and southeastern Caddo Counties Until 430 PM CDT... AT 354 PM CDT, a strong thunderstorm was located near Cement, moving east at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3486 9822 3499 9824 3504 9800 3485 9795 TIME...MOT...LOC 2054Z 260DEG 11KT 3492 9814 ..speg.
Special weather statement, Aug 10, 3:56 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 356 PM CDT THU AUG 10 2017 OKZ023-027-102130- Grady OK-Caddo OK- 356 PM CDT THU AUG 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Grady and east central Caddo Counties Until 430 PM CDT... AT 354 PM CDT, a strong thunderstorm was located near Lake Chickasha, moving northeast at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3510 9815 3520 9827 3537 9814 3519 9790 TIME...MOT...LOC 2054Z 228DEG 12KT 3517 9816 ..speg.
Special weather statement, Aug 10, 4:11 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
411 PM CDT THU AUG 10 2017
OKZ012-102145-
Garfield OK-
411 PM CDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Garfield County
Until 445 PM CDT...
AT 410 PM CDT, strong thunderstorms were along a line extending from
3 miles east of Ames to 4 miles southwest of Bison, moving northeast
at 10 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
LAT...LON 3626 9761 3617 9782 3617 9810 3637 9811
3645 9811 3645 9810
TIME...MOT...LOC 2110Z 223DEG 9KT 3624 9813 3617 9795
..speg.Special weather statement, Aug 10, 4:19 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
419 PM CDT THU AUG 10 2017
OKZ038-102145-
Comanche OK-
419 PM CDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Comanche County
Until 445 PM CDT...
AT 418 PM CDT, a strong thunderstorm was located near Lake Ellsworth,
moving east at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3477 9838 3485 9838 3486 9832 3484 9809
3468 9810 3468 9811
TIME...MOT...LOC 2118Z 276DEG 10KT 3484 9831
..speg.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:37 PM CDT | Special Weather Statement | OUN | Woodward | 23 min |
| Aug 9, 7:55 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 35 min |
| Aug 9, 7:57 PM CDT | Special Weather Statement | OUN | Grant | 33 min |
| Aug 9, 7:58 PM CDT | Special Weather Statement | OUN | Grant | 32 min |
| Aug 9, 8:29 PM CDT | Special Weather Statement | OUN | Grant | 31 min |
| Aug 9, 8:35 PM CDT | Special Weather Statement | OUN | Alfalfa | 25 min |
| Aug 9, 9:03 PM CDT | Special Weather Statement | OUN | Grant | 42 min |
| Aug 9, 9:06 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 39 min |
| Aug 9, 9:08 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 52 min |
| Aug 9, 9:49 PM CDT | Special Weather Statement | OUN | Garfield | 26 min |
| Aug 9, 10:07 PM CDT | Special Weather Statement | OUN | Major | 23 min |
| Aug 9, 10:40 PM CDT | Special Weather Statement | OUN | Kingfisher | 35 min |
| Aug 9, 11:04 PM CDT | Special Weather Statement | OUN | Blaine | 26 min |
| Aug 9, 11:25 PM CDT | Special Weather Statement | OUN | Blaine | 35 min |
| Aug 9, 11:59 PM CDT | Special Weather Statement | OUN | Canadian | 31 min |
| Aug 10, 2:29 AM CDT | Areal Flood Advisory | OUN | Caddo, Canadian, Grady | 3 hr |
| Aug 10, 3:18 AM CDT | Areal Flood Advisory | OUN | Grady | 3 hr |
| Aug 10, 3:31 AM CDT | Flash Flood Warning | OUN | Caddo, Grady | 3 hr |
| Aug 10, 4:31 AM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Stephens | 3 hr |
| Aug 10, 1:15 PM CDT | Special Weather Statement | OUN | Harper | 30 min |
| Aug 10, 1:44 PM CDT | Special Weather Statement | OUN | Harper | 31 min |
| Aug 10, 2:17 PM CDT | Special Weather Statement | OUN | Harper, Woods, Woodward | 28 min |
| Aug 10, 2:44 PM CDT | Special Weather Statement | OUN | Woods | 31 min |
| Aug 10, 2:45 PM CDT | Special Weather Statement | OUN | Caddo | 30 min |
| Aug 10, 2:58 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 47 min |
| Aug 10, 3:15 PM CDT | Special Weather Statement | OUN | Major | 30 min |
| Aug 10, 3:26 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major | 49 min |
| Aug 10, 3:29 PM CDT | Special Weather Statement | OUN | Kingfisher | 31 min |
| Aug 10, 3:55 PM CDT | Special Weather Statement | OUN | Grady | 35 min |
| Aug 10, 3:56 PM CDT | Special Weather Statement | OUN | Caddo | 34 min |
| Aug 10, 3:59 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Kingfisher, Major | 46 min |
| Aug 10, 4:03 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 42 min |
| Aug 10, 4:11 PM CDT | Special Weather Statement | OUN | Garfield | 34 min |
| Aug 10, 4:19 PM CDT | Special Weather Statement | OUN | Comanche | 26 min |
| Aug 10, 4:27 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 48 min |
| Aug 10, 4:46 PM CDT | Special Weather Statement | OUN | Comanche | 29 min |
| Aug 10, 4:58 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Grady, Stephens | 47 min |
| Aug 10, 5:11 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 49 min |
| Aug 10, 5:29 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 46 min |
| Aug 10, 5:49 PM CDT | Special Weather Statement | OUN | Jefferson | 26 min |
| Aug 10, 5:50 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady, McClain | 40 min |
| Aug 10, 6:04 PM CDT | Special Weather Statement | OUN | Oklahoma | 26 min |
| Aug 10, 6:04 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 41 min |
| Aug 10, 6:24 PM CDT | Special Weather Statement | OUN | Kay | 36 min |
| Aug 10, 6:31 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 44 min |
| Aug 10, 6:43 PM CDT | Special Weather Statement | OUN | Cleveland | 32 min |
| Aug 10, 6:53 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.